If you cannot finish the 4 rounds of Yervoy for Adjuvant Treatment, what is next?

Posted By
Newmanbell
6/17/2017 7:45am
View other posts by
Activity
Replies: 7

My husband has had 3 rounds of 10 mg yervoy, but he is having so many reactions.  In fact, they admitted him in the hospital yesterday.  Strong diarrhea, extreme fatigue, welts, etc.  Prednisone has been the wonder drug, but as soon as they wean him off, he is back to the fatigue and above issues.  It does not look good for his fourth infusion (he is Stage 3b).  Anyone go through this and what plan of action was taken when you could not finish up yervoy treatment?

I cannot tell you how much this site has helped me.

Donna

Hi Donna, it is hard to find Oncologist talking about Ipi side effects in adjuvant setting however I do have a video with Oncologist talking about ipi/nivo combination where they get into ipi risks and how much to push when it comes to getting to 4th dose. https://www.youtube.com/watch?v=VCOAk7i9kmU  I also have the EORTC 18071 trial presentation at ESMO last year by Dr. Alexander Eggermont and at the 5 min mark he starts talking about side effects with Ipi at 10mg/kg. https://www.youtube.com/watch?v=NIeSOcVcRh4   Best Wishes!!!Ed

Donna, My husband (Stage IV metastatic melanoma) was scheduled for 4 rounds of the Yervoy/Opdivo treatment. He started in March. A couple of his treatments had to be postponed due to complications, pneumonia, etc. They have decided that his enlarged heart and fluid in and around lungs is a result of the Yervoy. He successfully completed 3 treatments, but it is not wise for him to have the 4th. The plan now is to just skip that 4th combo treatment and continue with Opdivo (nivolumab) infusions every 2 weeks, indefinitely as long as he is responding. It is my understanding the Opdivo alone as far fewer side effects. Even with only 3 treatments, the tumor in his parotid gland completely disappeared and the spot on his lung has gone from 2.3 mm to 1.8mm. We are optimistic. Stay strong and talk with your doctor., If you don't understand something or question a course of action, ask the doctor to clarify until you do. There are very knowledgeable people here, Celeste (Bubbles) especially, who have a treasure trove of information. I'm sure others will chime in. Stay strong! I'll be praying for you and your husband.

Alison - wife of Roy, Stage IV Metastatic Melanoma

Love you all for responding and helping me during this really awful time in our lives.

Donna

Love you all for responding and helping me during this really awful time in our lives.

Donna

So sorry your husband is dealing with major reactions to ipi, it can be such a mean drug! Best thing is to not do the 4th dose, getting 3 is a lot and if it's going to work for your husband, that's plenty to do the job. Now, he would go to observation. Obviously getting his side effects under control and gone would be the first step. He would see his oncologist for regular check ups and keep up with regular scan intervals.

All the best,

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); Completed a year of infusions and surgery to remove last tumor

Donna --only 40 percent of people finish all four doses according to our Georgetown Dr  we only got one double dose in.  but that was enough to get things started. 

I'm a bit of a similar story...I was on Keytruda for 3 treatments and then pulled off due to side effects. But, my first scan came back clean.  I'm not sure what the doc was going to prescribe if the scan came back adverse...

 

Mike